Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 64, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 30, 2014, 1:30 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2014, 1:30 PM CDT (18:30 UTC)
- Expired
- Aug 30, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
085 WHUS73 KMKX 301830 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT SAT AUG 30 2014 ...GUSTY SOUTHWEST WINDS THIS AFTERNOON... .SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 25 KNOTS FROM WIND POINT SOUTH TO WINTHROP HARBOR. AS A TROUGH OF LOW PRESSURE DRAWS CLOSER THE WINDS WILL LIKELY EASE THIS EVENING. LMZ646-310000- /O.NEW.KMKX.SC.Y.0064.140830T1830Z-140831T0000Z/ WIND POINT WI TO WINTHROP HARBOR IL- 130 PM CDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 10:30 AM CDT, 3 hours earlier.
Area forecast discussion, Aug 30, 10:30 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1030 AM CDT SAT AUG 30 2014 .UPDATE...RAP/WATER VAPOR ANIMATION SHOW SHORT WAVE AND ASSOCIATED SPEED MAX LIFTING NORTHEAST. NMRS SHRA ACRS SRN WI. MES MODELS SHOW THIS ACTIVITY LINGERING INTO THE AFTN. SECONDARY SHORTWAVE DROPPING SEWD FROM MN NOT LIKELY TO HAVE MUCH HEATING TO WORK WITH AS LOW CLOUD COVER WIDESPREAD. NEVERTHELESS STILL EXPECT SOME SHRA ACTIVITY TO DOMINATE THIS AFTERNOON WITH LOW LEVEL TROUGH AXIS IN VCNTY AND UPPER CYCLONIC FLOW PERSISTING. PC && .AVIATION/18Z TAFS/...PLENTY OF MVFR CIGS TO CONTEND WITH INTO THE AFTN AND LIKELY THE ERLY EVE AS WELL. BROAD CYCLONIC FLOW ALONG WITH EMBEDDED SHORTWAVES. SURFACE/850 TROUGH AXIS ALSO IN THE VICINITY WITH ABUNDANT LOW LEVEL MOISTURE. ANY HOLES IN THE OVC ACRS ERN MN AND NE IA FILLING RIGHT BACK IN. LOW CLOUD COVER GRADUALLY OVERSPREADING FAR ERN WI THOUGH SLOWER TO INCREASE THERE. WITH SOME DIURNAL DISSIPATION TO THIS CLOUD COVER...FOG DEVELOPMENT STILL SEEMS ON TRACK WITH THE LOW LEVEL MOISTURE AND LIGHT WIND REGIME. PC && .PREV DISCUSSION... /ISSUED 319 AM CDT SAT AUG 30 2014/ TODAY...FORECAST CONFIDENCE IS MEDIUM. A WELL DEFINED MID LEVEL SHORT WAVE OVER CENTRAL IOWA EARLY THIS MORNING WILL LIFT NORTHEAST AND TRACK TO NEAR GREEN BAY BY EARLY THIS AFTERNOON. THE ASSOCIATED SURFACE LOW WILL TAKE A SIMILAR PATH. THE FIRST ROUND OF SHOWERS AND STORMS IS EXITING TO THE NORTH OF THE FORECAST AREA EARLY THIS MORNING. THIS STUFF WAS GENERALLY ASSOCIATED WITH A FAVORABLE COMBINATION OF A LOW LEVEL JET AND SOME UPPER LEVEL DIVERGENCE FROM THE RIGHT ENTRANCE REGION OF UPPER JET. A SECOND ROUND SHOULD LIFT UP HERE BETWEEN 09-13Z THIS MORNING...MORE DIRECTLY TIED TO THE CIRCULATION OF THE MID LEVEL SHORT WAVE. THE HRRR DOESN/T DO MUCH WITH THIS SECOND ROUND...IN FACT WEAKENING IT AS IT GETS UP HERE. WILL TRY TO REFINE THE TIMING OF POPS AND COVERAGE TO MATCH THESE TRENDS. THE AFTERNOON COULD FEATURE SCATTERED DIURNAL SHOWERS AND A POSSIBLE THUNDERSTORM AS THE UPPER TROF AXIS MOVES THROUGH. THE SHOWERS/STORMS ARE MOVING QUICKLY...SO DESPITE THE HIGH MOISTURE CONTENT OF THE COLUMN...FLOODING CONCERNS ARE NIL. HIGHS WILL BE IN THE 70S WITH DEWPOINTS REMAINING HIGH...SO IT WILL FEEL MUGGY OUT THERE. TONIGHT...FORECAST CONFIDENCE IS MEDIUM. SOME OF THE MODELS ARE DEPICTING SOME SHOWERS INTO THE EVENING WITH A SECONDARY SHORT WAVE EXITING...BUT THE COLUMN IS DRYING OUT AND THE BEST FORCING MOVES EAST. SO AT THIS POINT...WILL CONTINUE THE DRY FORECAST. STILL HUMID WITH ELEVATED DEWPOINTS OVERNIGHT. THE PATTERN TURNS RATHER BAGGY WITH LIGHT TO CALM WINDS...SO WILL THROW IN SOME PATCHY FOG AFTER MIDNIGHT. SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM SUNDAY LOOKS LIKE A PLEASANT DAY WITH A FAIR AMOUNT OF SUNSHINE. MODELS ARE SHOWING A WEAK WAVE PASSING THROUGH...BUT MODELS ARE SHOWING A GOOD AMOUNT OF DRY AIR IN THE MID AND UPPER LEVELS...SO KEPT THE FORECAST DRY. HIGH TEMPS SHOULD BE A FEW DEGREES ABOVE NORMAL. SHOWERS AND STORMS ARE LIKELY IN THE WEST BY DAYBREAK MONDAY MORNING AND THEN ACROSS THE FORECAST AREA DURING THE DAY AS A COLD FRONT MOVES THROUGH. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...BUT THIS WILL BE DEPENDENT ON THE TIMING OF THE FRONT. IT LOOKS LIKE A DECENT AMOUNT OF INSTABILITY TO GO ALONG WITH AROUND 45 KNOTS OF 0-6 KM BULK SHEAR. SPC DAY 3 CONVECTIVE OUTLOOK HAS THE SOUTHERN FORECAST AREA IN A SLIGHT RISK FOR SEVERE STORMS. TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM IT LOOKS MAINLY DRY TUESDAY AND WEDNESDAY AS SURFACE HIGH PRESSURE SLIDES THROUGH THE AREA. A COUPLE MODELS ARE SHOWING A WEAK WAVE OR TWO BRINGING SOME SPLOTCHY QPF HERE AND THERE...BUT NOT SEEING A CONSISTENT SIGNAL AT THIS POINT SO KEPT THE FORECAST DRY. A RETURN OF MOISTURE UNDER SOUTHERLY LOW LEVEL FLOW IS EXPECTED TO BRING A CHANCE FOR SHOWERS AND STORMS BACK TO THE AREA THURSDAY AND FRIDAY. TEMPERATURES FOR THE TUESDAY THROUGH FRIDAY TIME PERIOD SHOULD REMAIN NEAR TO A COUPLE DEGREES ABOVE NORMAL. AVIATION/12Z TAFS/...MVFR TO IFR CIGS SHOULD OVERSPREAD SOUTHERN WISCONSIN EARLY THIS MORNING...THEN GRADUALLY IMPROVE TO VFR THIS AFTERNOON AS LOW PRESSURE PASSES BY TO THE NORTH. MOSTLY PLACES SHOULD BE VFR BY 19-20Z. DRIER AIR SHOULD EVENTUALLY WORK IN ON INCREASING SOUTHWEST THEN WESTERLY WINDS. WINDS BECOME LIGHT TONIGHT AND WITH LINGERING HIGH DEWPOINTS...WE MAY SEE SOME PATCHY FOG AFTER MIDNIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS SUNDAY THROUGH FRIDAY...DDV
Hazardous weather outlook, Aug 30, 1:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT SAT AUG 30 2014 WIZ046-047-051-052-056>060-062>072-310845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 130 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT LOOK FOR SCATTERED THUNDERSTORMS TODAY. NO SEVERE WEATHER OR FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY LATE SUNDAY NIGHT THROUGH MONDAY WITH THE PASSAGE OF A COLD FRONT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. THERE IS A SLIGHT RISK FOR SEVERE STORMS ROUGHLY SOUTH OF A MILWAUKEE TO MADISON TO DARLINGTON LINE. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS WARM...UNSTABLE AIR PUSHES BACK TOWARD THE REGION AHEAD OF LOW PRESSURE IN THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY LMZ643>646-310845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 130 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT LOOK FOR SCATTERED THUNDERSTORMS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM FROM WIND POINT SOUTH TO WINTHROP HARBOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY LATE SUNDAY NIGHT THROUGH MONDAY WITH THE PASSAGE OF A COLD FRONT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF MILWAUKEE. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS WARM...UNSTABLE AIR PUSHES BACK TOWARD THE REGION AHEAD OF LOW PRESSURE IN THE PLAINS. COLLAR WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:04 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 26 min |
| Aug 29, 9:19 PM CDT | Special Weather Statement | MKX | Walworth | 26 min |
| Aug 29, 10:38 PM CDT | Special Weather Statement | MKX | Iowa | 37 min |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.